It was prescribed to me about three weeks ago and I haven't tried it yet. I am a bit scared to take any kind of drug. I have developed anxiety over the past 6 years and it has slowly gotten worse. Last month I had a panic attack which I didn't know I was having. I thought my heart was going to explode! What kind of side effects are there and should I be around family during the first few weeks. I am a mother of two and I just want to feel normal again for them!
Hello Simon and welcome to the site. Zoloft, once begun carries possible side effects,which are most always normal. Insomnia is high on the list. Feeling anxious, irritable , fatique, to name several more. It will likely take close to a months time for the Zoloft to work at its theraputic capacity. Might be less, or a tad longer. Zoloft is now considered one of the most effective of the SSRI family of drugs in regards to treatment in the field of psychiatriy today. Regards, pledge
Many people take zoloft safely. You will start on a low dose for you to get used to it and minimize the side effects. The side effects will decrease and go away in a few weeks. It will probably be good if you have someone else with you just in case you get sleepy, the first time you take it, if your children need watching. Please don't go without it because you're afraid, it could make your life better.
50mg of Zoloft was a miracle for my Dad! On the other hand, my brother was put on 150mg of Zoloft and it made him severely agitated, anxious, and suicidal. Every person responds differently to medications. Unfortunately, trial and error is the only way to find out. Personally, I'd reccommend starting out on something like Prozac, Effexor XR, or Pristiq.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Aug 2010 • 3 answers
Posted 5 Sep 2011 • 2 answers
Posted 17 Nov 2013 • 3 answers
Posted 16 Jul 2017 • 3 answers
Posted 20 Nov 2017 • 3 answers